Psycho-Babble Medication Thread 106288

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

headaches from effexor ?

Posted by ben on May 14, 2002, at 3:39:36

It seems that I have headaches from Effexor because its the last med started with (37.5 mg/d) a few days ago. It feels like a tension in the head. Sometimes also stiches. Does anyone having the same experiences ? How can this side effect be treated ?
I remember when I was on Effexor a long time ago I had this side-effect not going away, at this time I thought it came from the combo ?!

 

yes,yes,yes,yes.......

Posted by ST on May 14, 2002, at 4:14:39

In reply to headaches from effexor ?, posted by ben on May 14, 2002, at 3:39:36

Ooooooh, the headaches......

I am weaning off Effexor and am getting them again...When I first started Effexor I had horrible headaches. Mine did go away once I got up to about 150mg.

Good Luck!

Sarah

 

Re: headaches from effexor ?

Posted by Lia Mason on May 14, 2002, at 8:17:45

In reply to headaches from effexor ?, posted by ben on May 14, 2002, at 3:39:36

Hi,

My headache on effexor 37.5 did go away. I think it took a couple weeks.

I've got a headache on lamictal now and it is NOT going away. I'm disappointed.

Hang in,

Lia

 

Take Tylenol - it usually helps me. (nm) Lia Mason

Posted by sid on May 14, 2002, at 8:57:32

In reply to Re: headaches from effexor ?, posted by Lia Mason on May 14, 2002, at 8:17:45

 

Re: headaches from effexor ?

Posted by Manda on May 14, 2002, at 11:44:25

In reply to headaches from effexor ?, posted by ben on May 14, 2002, at 3:39:36

I started Effexor about a week and a half ago, and yes, the headaches are bad. Mine have gotten significantly better in the last couple of days, though, so there's hope! For me, though, the really big problem is the Effexor tearing up my stomach. I've had pain, cramps, stomach distress, etc.- anything disgestion related, I've had it. Anyone have ideas on how to relieve this? It's getting really bad, so that I can't really eat much of anything. The Effexor seems to be helping, so I don't want to go off of it, but the stomach side-effects are too much to handle.
-Manda

 

Re: headaches from effexor ? Manda

Posted by sid on May 14, 2002, at 12:41:11

In reply to Re: headaches from effexor ?, posted by Manda on May 14, 2002, at 11:44:25

You need to take Effexor with food, have you been doing that? The med on an empty stomach will do more damage.
Yogourt often helps digestion in general, so you might want to try taking the med with it as well as with more food (toast and egg for b-fast for example).

- sid

 

Re: headaches from effexor ?

Posted by ben on May 14, 2002, at 13:02:52

In reply to Re: headaches from effexor ?, posted by Manda on May 14, 2002, at 11:44:25

> I started Effexor about a week and a half ago, and yes, the headaches are bad. Mine have gotten significantly better in the last couple of days, though, so there's hope! For me, though, the really big problem is the Effexor tearing up my stomach. I've had pain, cramps, stomach distress, etc.- anything disgestion related, I've had it. Anyone have ideas on how to relieve this? It's getting really bad, so that I can't really eat much of anything. The Effexor seems to be helping, so I don't want to go off of it, but the stomach side-effects are too much to handle.
> -Manda


Hi
How much do you take ? XR or normal Effexor ? I didnt have stomach probs but heard its very often with Effexor. The XR version should be better concerning side effects ?!

 

Re: headaches from effexor ? ben

Posted by JohnX2 on May 14, 2002, at 23:44:22

In reply to headaches from effexor ?, posted by ben on May 14, 2002, at 3:39:36

> It seems that I have headaches from Effexor because its the last med started with (37.5 mg/d) a few days ago. It feels like a tension in the head. Sometimes also stiches. Does anyone having the same experiences ? How can this side effect be treated ?
> I remember when I was on Effexor a long time ago I had this side-effect not going away, at this time I thought it came from the combo ?!

Is it clearly a tension headache and not a regular
vascular headache? Any tension in your jaw?

John

 

Re: headaches from effexor ? JohnX2

Posted by ben on May 15, 2002, at 7:33:08

In reply to Re: headaches from effexor ? ben, posted by JohnX2 on May 14, 2002, at 23:44:22

> > It seems that I have headaches from Effexor because its the last med started with (37.5 mg/d) a few days ago. It feels like a tension in the head. Sometimes also stiches. Does anyone having the same experiences ? How can this side effect be treated ?
> > I remember when I was on Effexor a long time ago I had this side-effect not going away, at this time I thought it came from the combo ?!
>
> Is it clearly a tension headache and not a regular
> vascular headache? Any tension in your jaw?
>
> John


My blood pressure is low and I dont have tension in the jaw !? It feels like a cap on the head for swimming indoors...sounds strange I know.

ben

 

Re: headaches from effexor ?

Posted by Manda on May 15, 2002, at 16:05:51

In reply to Re: headaches from effexor ?, posted by ben on May 14, 2002, at 13:02:52

I'm on Effexor XR. I've been taking it with food. I used to take it with yogurt, but that didn't seem to help. :( On the bright side, I've felt really good all day today! :)
-Manda

 

Re: headaches from effexor ?

Posted by Manda on May 15, 2002, at 16:07:59

In reply to Re: headaches from effexor ?, posted by ben on May 14, 2002, at 13:02:57

Oh, and I take 75 mg per day.

 

Re: headaches from effexor ?

Posted by Mason on May 16, 2002, at 13:40:24

In reply to headaches from effexor ?, posted by ben on May 14, 2002, at 3:39:36

I've had GAD for about the last year and a half. I've had diagnosed migraines since I was a kid. I've been on a slew of other ADs with no help. I'm currently on Effexor 112mg and 150mg of Wellbutrin. I've been on Effexor for about 2 months now. I've had a headache just about every day. I don't think it's the Effexor, but I really hope it isn't. This is the first AD to have helped me at all (although it has ruined my sex life).

My migraines can be triggered by weather changes, and it's been an up-and-down Spring, so I'm hoping that's the cause.

But reading that others are getting headaches from Effexor has me wondering.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.